Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on effexor xr 300mg 1-2 years. Tried to lower slowely but to sever symptoms to work. I went back on full dose. I had already gone up two sizes and just about not fitting in the second size. Called my doctor told him I wasn't going to gain three sizes but reducing the amount doesn't work.
He gave me 20mg of prozaz week 1 with still 3oomg of effexor. week 2 continue 20mg of prozac and reduce to 150mg. It was tough in that I was very sleepy but could work. Week 3 and 4 continue 20mg of prozac and no effexor, had to stay home and sleep most of day and night but I am off effexor.

I would do it again to get off of it. I haven't lost any weight and was told we won't until seritonin is at normal level, what ever that means. The reason it works is the that the half life of effexor xr is to short and withdrawal painful. Prozax half life is much longer. He told me the drug companies are making each new version worse for weight gain and almost impossible to get off. DONT START any antidepressents. not worth it.

Now I will call him to find out how to lose the weight ( I am off both medicines)

good luck all

Loading...

I've been through withdrawal for the 3rd time now. The first 2x the doc's didn't help and said it must just be me off meds. Well, I knew I was never like that previously. So I went back on to stop the withdrawal.

The 3rd withdrawal was the beginning of Jan. 2009. I weened very slow all summer and by fall was taking 37.5 mg once a week. Well, I decided to skip another day to add to the slow withdrawal, and H E L L broke loose.

It started with diarreah, then nausea, SEVERE panic, SEVERE anxiety, hot flashes, depression. It was so bad I was having thoughts of death. I didn't dare be alone. If I had been alone I would have had to be admitted to the Psychiatic Unit at the hospital - Seriously.

Anyway, I felt soooo bad I began taking Effexor again because I couldn't feel that way for several weeks. It was a nightmare!

Anyway, I guess I'm looking for reassurance that the prozac bridging truly works. The dr. finally suggested it after I called him because I thought I was going to die. I don't know if I trust him because so many professionals don't want to talk about discontinuance - including him. I don't want to ween again only to feel like dying, again.

This is frustrating!
Reply

Loading...

This is an Update to my previous posting. Today is Feb 21, 2009. I'm now taking 75 mg of Effexor XR a day to cope. I feel better. I am also taking B vitamins, Vitamin D, a Multivitamin, and have a SAD light. I don't know if any of this extra stuff is helping, but I was desperate a month ago and threw it in for safety.

Since then, I've read Dr. Joseph Glenmullen's book, The Antidepressant Solution which is informative. I feel better having Glenmullen confirm my experience going off meds since several dr's I've gone to completely disagree with me about withdrawal. I still want to go off the meds, but that last episode was terrifying. I think I have PTSD from it now - I NEVER want to go through that again.

The psychiatrist finally admitted I was having discontinuation syndrome from the meds (while I was in the middle of the misery). I wanted to beat him. I had asked him months before about withdrawal and he said NO! That people don't have a problem going off meds. I even argued with him and he kept saying there is no withdrawal.

Additionally to the 75mg of Effexor he put me back on, he added 10mg Prozac a day to help the withdrawal. I don't know if that worked either, but I'm still taking it out of desperation.

One thing I've learned that may help someone else is Glenmullen says not to skip days on Effexor because it has such a short half life. My psych had me skipping several days, and from what I read that causes rollercoaster withdrawal. It makes sense to me, although my psych gave me opposite info.

What I need is a competant Psychiatrist which I'm learning is hard to find.
Reply

Loading...

I was on 150 mg Effexor XR for four years. Last month during a visit with my internist I told him I was ready to get off it.

He prescribed 20 mg Prozac and instructed me to stop the Effexor and take the Prozac until gone.

I obviously experienced the horrible withdrawal symptoms Effexor is known for. The worst for me were the "brain shivers" and zaps. However, I found great relief from taking a tiny little bit of Effexor in the evening (timing is important so it's in your system and working when you wake up in the morning). I broke open a capsule into a little dish (I used my glass prep bowl) and separated just 10 of the granules which I got into my mouth using a wet fingertip and washed down with water. Just those few granules prevented the withdrawl symptoms. I did that for about 3 days then stopped. I supposed one could taper down from the 10 granules, but the longer you take it the longer it's going to take to get off it.

I no longer get the "brain shivers" and I'm feeling pretty good. I still have to stop the Prozac but that should be much easier since it stays in the system much, much longer than the Effexor. I'll probably taper down the dose of the Prozac as I get nearer to the end of the prescription.

Another thing I did was to start taking good quality Omega 3 (fish oil) twice per day. I also ate chocolate chips for the benefits of the seratonin in the first couple of days when I felt the "brain shivers" coming on.

I hope this might work for others too. It wasn't hard at all and it really got me through the first couple of days after stopping the Effexor.

Good luck!
Reply

Loading...

i have been on a much lower dose of effexor,husband died not long ago and it was a miracle worker but decided to get off of it,really slowly,one bead at a time,or two.its worth a try,it worked for me,although i still have depression,dont like the weight gain and it didnt make me feel all that much better,just stopped sqwalling everyday.got on prozac and gained weight,still depressed.no im not on anything,dont like my thoughts.and think going back to work is the answer but cant find work.its an on going circle.but wont get back on it,none of it is worth a c**p,maybe only for a short while,then off of it,try eliminating it bead at a time.dont skip a day.i only have thoughts of death because i have no income,no help,no job,not because of anitdepressant and i also have no family to help me,i guess if i feel like dying,i'll just die.
Reply

Loading...

Please don't say that. Nobody would want you to die. You have to want to live.
Reply

Loading...

It's hard and it hurts to not have love and support. Even without much money that helps so much. I am going through these crazy ups and downs and hopelessness. You are not alone. All I can try is to taper off the effexor, take the best care of myself that I can and pray or talk to my higher power for guidance. Hope you found your way back by now.
Reply

Loading...

Please tell me how you did as I am in the middle of this whole bridging process and feel AWFUL!!
Reply

Loading...

What’s your dosing for both? We are currently bridging with Prozac (slowly). It’s going well. You can email me at ***this post is edited by moderator *** *** posting of private e-mails is not allowed *** *** all questions should be discussed on our website *** Please read our Terms of Use if you want.

Reply

Loading...